MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient was admitted to the hospital due to other reason.While lying on the hospital bed without any special activities, the patient had a warning message that stated "warning: low speed operation¿ that was associated with no physical discomfort.According to the device records, the "low speed operation" warning appeared on (b)(6) 2024 at 0830.The log files contained approximately 9 days of data, and the speed was set at 9200 rpm.The average power ranged from 1 watt to 8 watts.The average pulsatility index (pi) ranged from 2.9 to 5.9 and the average flow ranged from 2.4lpm to 4.8lpm.The log files also contained a low-speed hazard event on day 576 of system controller usage.The event appeared to have been associated with the motor stop command being activated.The pump was restarted quickly and continued to operate as intended.At the time of the event, the patient was on a system monitor and per the hospital nurse, no one was operating the screen.It was noted that as the event did not recur during follow-up, the doctor did not believe there was a need to exchange any product and was to continue to maintain follow up with the patient.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a pump stop was confirmed.The submitted controller log files captured the pump stop command being received from the system monitor on day 576 hour 22 minute 16, which resulted in the pump speed dropping to 130 rpm and resuming the set speed within the same minute.The remainder of the log file captured the pump operating within the expected range without issue.No additional pump stops were observed.No other notable alarms were observed.The reported event was determined to be due to the user unintentionally pressing the pump stop button on the system monitor.The device history records were reviewed, and the records revealed the heartmate system monitor (serial number: (b)(6)) was manufactured in accordance with manufacturing and quality assurance specifications.Heartmate ii instructions for use (ifu) section 4 ¿system monitor¿ explains how to use the system monitor.This section explains the pump stop button.This section states ¿use the pump stop button to turn off the pump.To use this feature, press and hold the pump stop button while the pump stop countdown counts down from 10 to 1.The pump stops within the first few seconds of holding down the pump stop button.However, if the button is released before the countdown is complete, the pump resumes at the previously set mode and speed.Heartmate ii patient handbook under section 5 ¿alarms and troubleshooting¿ and heartmate ii instructions for use (ifu) under section 7 ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including the pump off and low flow hazard alarm conditions, and the actions to take when the alarms occur.Heartmate ii instructions for use (ifu) section f entitled ¿safety checklists¿ provides checklists to assist the patient in performing routine maintenance of the heartmate ii lvad.This section informs the user to replace any equipment or system component that appears damaged or worn.Heartmate ii instructions for use (ifu) section 8 "equipment storage and care" describe how to care for and clean all equipment.Heartmate ii patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Additional information was received that the system monitor was rebooted before being used on the patient.The issue did not occurred again since then.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20473106
Report Number2916596-2024-06573
Device Sequence Number7613116
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age88 YR
Patient SexMale
Patient Weight60 KG